Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 78, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 31, 2013, 6:34 PM EDT for 4 counties in Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2013, 6:34 PM EDT (22:34 UTC)
- Expired
- Mar 31, 2013, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dooly County, GA, Macon County, GA, Schley County, GA, Sumter County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:43 PM EDT | HAIL 1.75 | Andersonville, GA | THE PUBLIC REPORTED GOLF BALL SIZED HAIL NEAR ANDERSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS52 KFFC 312234
SVRFFC
GAC093-193-249-261-312315-
/O.NEW.KFFC.SV.W.0078.130331T2234Z-130331T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT SUN MAR 31 2013
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DOOLY COUNTY IN CENTRAL GEORGIA
MACON COUNTY IN WEST CENTRAL GEORGIA
SOUTHEASTERN SCHLEY COUNTY IN WEST CENTRAL GEORGIA
NORTH CENTRAL SUMTER COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 715 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL. THIS
STORM WAS LOCATED NORTH OF AMERICUS...MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANDERSONVILLE...OGLETHORPE...MONTEZUMA AND DOOLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3204 8427 3219 8438 3246 8393 3243 8390
3238 8386 3236 8386 3235 8385 3229 8385
3226 8381
TIME...MOT...LOC 2233Z 238DEG 28KT 3216 8423
$$2 follow-up statements
719
WWUS52 KFFC 312253
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT SUN MAR 31 2013
GAC249-261-312301-
/O.CAN.KFFC.SV.W.0078.000000T0000Z-130331T2315Z/
SUMTER GA-SCHLEY GA-
653 PM EDT SUN MAR 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHLEY AND NORTH
CENTRAL SUMTER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF SCHLEY AND SUMTER COUNTIES.
IF YOU SAW WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3217 8403 3219 8405 3219 8413 3223 8414
3223 8422 3229 8422 3246 8393 3238 8386
3229 8385 3226 8381 3216 8403
TIME...MOT...LOC 2251Z 238DEG 28KT 3223 8409
$$
GAC093-193-312315-
/O.CON.KFFC.SV.W.0078.000000T0000Z-130331T2315Z/
MACON GA-DOOLY GA-
653 PM EDT SUN MAR 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN DOOLY AND MACON COUNTIES...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR CLEARVIEW...MOVING NORTHEAST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLEARVIEW...BARTLETT...OGLETHORPE...WHITEWATER STATE PARK...
MONTEZUMA...DOOLING...FIVE POINTS AND WINCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PUBLIC REPORTED GOLFBALL-SIZED HAIL AS THIS STORM MOVED THROUGH
ANDERSONVILLE. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
&&
LAT...LON 3217 8403 3219 8405 3219 8413 3223 8414
3223 8422 3229 8422 3246 8393 3238 8386
3229 8385 3226 8381 3216 8403
TIME...MOT...LOC 2251Z 238DEG 28KT 3223 8409
$$185
WWUS52 KFFC 312307
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT SUN MAR 31 2013
GAC093-193-312316-
/O.EXP.KFFC.SV.W.0078.000000T0000Z-130331T2315Z/
MACON GA-DOOLY GA-
707 PM EDT SUN MAR 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOOLY AND MACON
COUNTIES EXPIRES AT 715 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL-SIZED
HAIL...AND WINDS UP TO 45 MPH. THIS STORM WAS LOCATED NEAR
MONTEZUMA...MOVING NORTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FIVE
POINTS AND WINCHESTER.
THIS STORM IS WEAKENING BELOW SEVERE LEVELS AND THE WARNING WILL BE
ALLOWED TO EXPIRE AT 715 PM EDT.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.
LAT...LON 3217 8403 3219 8405 3219 8413 3223 8414
3223 8422 3229 8422 3246 8393 3238 8386
3229 8385 3226 8381 3216 8403
TIME...MOT...LOC 2306Z 238DEG 28KT 3229 8397
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:29 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 31, 3:29 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SUN MAR 31 2013 .SHORT TERM /TONIGHT THROUGH TUESDAY/... SCATTERED SHOWERS WILL BECOME MORE WIDESPREAD THIS EVENING AS THE COLD FRONT MOVES INTO THE TENNESSEE VALLEY. THE ATMOSPHERE AHEAD OF THE FRONT IS TROPICAL IN NATURE AND THE SMALL SHOWERS ARE PUTTING OUT SOME HEAVY RAINFALL. THERE WILL ALSO BE ISOLATED TO SCATTERED THUNDER MIXED IN WITH THE SHOWERS. THE PRECIP WILL END FROM THE NORTHWEST LATE TONIGHT WITH MOST AREAS BECOMING PARTLY SUNNY BY LATE MORNING ON MONDAY. GUIDANCE TEMPS LOOK REASONABLE AND HAVE MADE ONLY MINOR CHANGES TO TEMPS FOR TONIGHT AND MONDAY. /17 .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THE LATEST 12Z ECMWF AND GFS MODEL RUNS ARE NOW IN MUCH BETTER AGREEMENT WITH RESPECT TO OVERALL POSITION AND TIMING OF OUR LOW PRESSURE SYSTEM TOWARD END WEEK. BOTH MODELS NOW TRACK THE SURFACE LOW OVER MAINLY SOUTH GA THURSDAY NIGHT... WITH MOST OF THE FORECAST AREA REMAINING IN A COOLER NORTHEAST WEDGE FLOW AT THE SURFACE... RESULTING IN MORE OF A STABLE OVERRUNNING RAIN EVENT FOR THURSDAY AND THURSDAY NIGHT. HOWEVER... APPEARS THAT PARTS OF CENTRAL GA COULD GET IN THE WARM SECTOR THURSDAY EVENING AND OVERNIGHT... WHICH WOULD SUPPORT MORE SURFACE BASED CONVECTION IN THAT AREA. WITH MUCH UNCERTAINTY ON THE PROGRESSION OF THE WARM FRONT NORTHWARD INTO CENTRAL GEORGIA... ALL INTEREST ARE ADVISED TO MONITOR LATER FORECAST CLOSELY FOR POTENTIAL SEVERE WEATHER RISK DEVELOPING ALONG AND SOUTH OF THE WARM FRONT ON THURSDAY AND THURSDAY NIGHT. AT THIS TIME... IT APPEARS THIS EVENT COULD BE MORE OF A HEAVY RAIN EVENT... WHERE 1 TO 3 INCHES OF RAIN LOOKS POSSIBLE OVER THE FORECAST AREA FROM EARLY THURSDAY THROUGH EARLY FRIDAY... WITH THE GREATER AMOUNTS EXPECTED OVER CENTRAL GA WHERE THE HEAVIER...MORE UNSTABLE CONVECTION APPEARS MORE LIKELY TO OCCUR AT THIS TIME. EXPECT TO CLEAR OUT ON FRIDAY WITH HIGH PRESSURE AND DRIER CONDITIONS ON TAP FOR THE WEEKEND. /39 PREVIOUS LONG TERM ... /MONDAY NIGHT THROUGH SATURDAY/ /ISSUED AT 415 AM EDT SUN MAR 31 2013/ MAIN RAIN EVENT WILL ENCOMPASS THE SECOND HALF OF THE WEEK. GFS/EUROPEAN SIMILAR WITH BRINGING RAIN TO THE AREA POSSIBLY AS EARLY AS TUESDAY NIGHT/WEDNESDAY BUT MORE SO WEDNESDAY NIGHT INTO FRIDAY. A WARM FRONT DEVELOPS ALONG THE GULF COAST WITH OVERRUNNING MOIST FLOW SETTING UP. THE MAIN DIFFERENCE BETWEEN THE GFS AND EUROPEAN IS THE EUROPEAN BRINGS SURFACE LOW PRESSURE ACROSS CENTRAL TO S GA THURSDAY NIGHT AND FRIDAY WHILE THE GFS TAKES THE SURFACE LOW ACROSS N FL. GFS BRINGS ONLY MINIMAL MUCAPE INTO CENTRAL GA THURSDAY/THURSDAY NIGHT. IF THE EUROPEAN SURFACE SOLUTION COMES TO PASS THE CHANCES FOR THUNDERSTORMS WOULD BE GREATER WITH THE WARM FRONT POSSIBLY GETTING INTO CENTRAL GA WITH A LOW END THREAT FOR SEVERE WEATHER. EITHER WAY A GOOD RAIN EVENT WITH 1 TO 2 INCHES ACROSS CENTRAL GA. THE UPPER TROUGH MOVES TO THE AREA FRIDAY WITH THE GFS A LITTLE FASTER WITH THE TROUGH AND MOISTURE EXITING THAN THE EUROPEAN. A DAMPENING SHORT WAVE RIDGE AND SURFACE HIGH PRESSURE MOVE TO THE AREA SATURDAY WITH DRY CONDITIONS EXPECTED AND THIS LOOKS TO CONTINUE FOR SUNDAY. BDL && .AVIATION... 18Z UPDATE... /ISSUED AT 135 PM EDT SUN MAR 31 2013/ SCATTERED SHOWERS REMAINING FROM THIS MORNINGS CONVECTION OVER ALABAMA WILL CONTINUE ACROSS THE FORECAST AREA THIS AFTERNOON. AS SURFACE HEATING INCREASES LATE THIS AFTERNOON...ISOLATED TSRA WILL DEVELOP. THE NEXT SHORT WAVE WILL MOVE INTO THE AREA THIS EVENING BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. PRECIP WILL END FROM THE NORTH AFTER MIDNIGHT. PLENTY OF LOW LEVEL MOISTURE TONIGHT WILL KEEP CIGS BELOW 1000 FT MOST AREAS. CIGS WILL RISE TO VFR BY 18Z MON ALL AREAS AND REMAIN VFR THROUGH MONDAY AFTERNOON. SOUTHWEST WINDS WILL BECOME LIGHT THIS EVENING...THEN NORTHWEST AFTER FROPA LATE TONIGHT. WIND SPEEDS WILL INCREASE MONDAY MORNING WITH GUSTS TO 15 TO 20KTS MONDAY AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 51 75 46 65 / 90 10 10 10 ATLANTA 54 71 50 62 / 90 10 10 10 BLAIRSVILLE 48 67 39 60 / 90 10 20 10 CARTERSVILLE 50 72 43 60 / 90 10 10 10 COLUMBUS 59 77 52 75 / 90 30 5 10 GAINESVILLE 50 72 47 60 / 90 10 10 10 MACON 57 77 48 73 / 90 30 5 10 ROME 49 72 43 60 / 90 10 20 10 PEACHTREE CITY 52 73 45 66 / 90 10 5 10 VIDALIA 61 76 53 77 / 70 60 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....39 AVIATION...17
Hazardous weather outlook, Mar 31, 5:40 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EDT SUN MAR 31 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012145- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTH AND CENTRAL GEORGIA THROUGH TONIGHT.... .DISCUSSION... ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE STATE TONIGHT. SOME INSTABILITY ASSOCIATED WITH THE DISTURBANCE HAS ALREADY ALLOWED FOR THE DEVELOPMENT OF THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. THE MAIN THREATS WILL BE FREQUENT LIGHTNING...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. ALTHOUGH WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA THROUGH EARLY MONDAY AFTERNOON. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. A MODERATE TO POSSIBLY HEAVY RAIN EVENT IS EXPECTED TO AFFECT PORTIONS OF CENTRAL GEORGIA IN THE WEDNESDAY TO FRIDAY TIME FRAME. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE MAINLY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT ACROSS THE ENTIRE AREA WITH THE HIGHER AMOUNTS MORE LIKELY ACROSS CENTRAL GEORGIA. WITH THIS SYSTEM THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS CENTRAL GEORGIA THURSDAY INTO THURSDAY NIGHT. THERE IS GREAT UNCERTAINTY WITH THE POSITIONING OF THE WARM FRONT BUT IF THE WARM FRONT CAN MAKE IT INTO CENTRAL GEORGIA THURSDAY NIGHT...THERE COULD BE A RISK OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER ONLINE AT WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Mar 31, 5:35 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT SUN MAR 31 2013
GAZ102-103-312215-
535 PM EDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WEBSTER AND STEWART COUNTIES UNTIL 615 PM EDT...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM SOUTHWEST OF TROUTMAN...MOVING NORTHEAST AT 30
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS PORTIONS OF WEBSTER AND STEWART COUNTIES THROUGH 615 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TROUTMAN...
KIMBROUGH...WESTON...LEVERETTS...CENTERPOINT...PRESTON AND DUMAS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3192 8468 3192 8485 3192 8486 3213 8452
3213 8443 3204 8443 3199 8445 3193 8444
3191 8446 3191 8459
TIME...MOT...LOC 2134Z 238DEG 28KT 3188 8474Local storm report, Mar 31, 5:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 3 S CORDELE 31.92N 83.78W
03/31/2013 E0.75 INCH CRISP GA EMERGENCY MNGR
THE EMERGENCY MANAGER IN CRISP COUNTY REPORTED DIME TO
PENNY SIZED HAIL ABOUT 3 MILES SOUTH OF CORDELE.
&&
JLFSpecial weather statement, Mar 31, 5:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
556 PM EDT SUN MAR 31 2013
GAZ109-110-312230-
556 PM EDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN TELFAIR AND DODGE COUNTIES UNTIL 630 PM EDT...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM SOUTHWEST OF RHINE...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TELFAIR AND DODGE COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TEMPERANCE...RHINE...FIVE POINTS...
MILAN...CHAUNCEY...WORKMORE...JAY BIRD SPRINGS...HELENA...ACHORD...
MCRAE AND SCOTLAND. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3184 8318 3188 8318 3189 8320 3195 8324
3197 8328 3201 8329 3220 8302 3215 8299
3219 8288 3218 8287 3213 8294 3208 8288
3205 8281 3202 8277 3198 8275
TIME...MOT...LOC 2156Z 247DEG 36KT 3192 8324Special weather statement, Mar 31, 6:03 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT SUN MAR 31 2013
GAZ104-312245-
603 PM EDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN SUMTER COUNTY UNTIL 645 PM EDT...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM SOUTHWEST OF PLAINS...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PLAINS...CROXTON CROSSROADS...FRIENDSHIP...CONCORD...
SUMTER...MADDOX...SHILOH...AMERICUS...HUNTINGTON...LAMAR...LESLIE...
DESOTO...NEW ERA...PENNINGTON AND COBB. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3196 8445 3216 8443 3216 8419 3220 8418
3221 8414 3219 8413 3219 8408 3195 8397
3191 8432 3191 8433 3190 8434 3190 8438
TIME...MOT...LOC 2203Z 246DEG 34KT 3197 8446Local storm report, Mar 31, 6:06 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT SUN MAR 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 2 S EAST CRISP 31.93N 83.68W
03/31/2013 E1.00 INCH CRISP GA EMERGENCY MNGR
THE CRISP COUNTY EMERGENCY MANAGER REPORTED QUARTER SIZED
HAIL.
&&
JLFSpecial weather statement, Mar 31, 6:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SUN MAR 31 2013
GAZ086-098-312300-
615 PM EDT SUN MAR 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN TREUTLEN AND EMANUEL COUNTIES UNTIL 700 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM ORLAND TO FIVE POINTS...MOVING NORTHEAST AT 35
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS TREUTLEN AND EMANUEL COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS...ZAIDEE...
ORLAND...OAK PARK...GILLIS SPRINGS...BLACKVILLE...LEXSY...
STILLMORE...NORRISTOWN...COVENA...NUNEZ...NORRISTOWN JUNCTION...THE
GEORGE L SMITH STATE PARK...TWIN CITY AND SWAINSBORO. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3257 8201 3255 8208 3251 8215 3241 8219
3236 8224 3232 8223 3230 8227 3229 8235
3236 8241 3239 8270 3246 8269 3247 8264
3251 8265 3253 8257 3258 8260 3266 8247
3260 8200
TIME...MOT...LOC 2214Z 242DEG 31KT 3243 8267 3243 8243The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 5:13 PM EDT | Special Weather Statement | FFC | Crisp | 47 min |
| Mar 31, 5:31 PM EDT | Special Weather Statement | FFC | Wilcox | 29 min |
| Mar 31, 5:35 PM EDT | Special Weather Statement | FFC | Webster | 40 min |
| Mar 31, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Wilcox | 35 min |
| Mar 31, 5:56 PM EDT | Special Weather Statement | FFC | Telfair | 34 min |
| Mar 31, 6:03 PM EDT | Special Weather Statement | FFC | Sumter | 42 min |
| Mar 31, 6:15 PM EDT | Special Weather Statement | FFC | Emanuel, Treutlen | 45 min |
| Mar 31, 6:59 PM EDT | Special Weather Statement | FFC | Marion | 46 min |
| Mar 31, 7:08 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Mar 31, 7:35 PM EDT | Special Weather Statement | FFC | Emanuel | 40 min |
| Mar 31, 7:39 PM EDT | Special Weather Statement | FFC | Bleckley, Houston | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.